| Model Number |
400SMTXSFT2H06 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lingual artery using penumbra smart coils (smart coil).During the procedure, a smart coil was stuck in the starting position and would not advance through its introducer sheath.Consequently, the smart coil became kinked and damaged.Therefore, the smart coil was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the initial mfr report indicated that the device was not available for return due to the hospital discarded the device; however, the penumbra smart coil was returned on 22-feb-2022.Evaluation of the returned smart coil confirmed the pusher assembly was kinked and revealed a fracture.Further evaluation revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink and fractured observed at the mid-joint, and the introducer sheath stretch observed at the friction lock.Further evaluation also revealed the embolization coil was detached from the pusher assembly.This damage was incidental to the complaint and likely occurred due to the pusher assembly fracture.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.